On cliques and Lagrangians of hypergraphs
Bull. Korean Math. Soc. 2019 Vol. 56, No. 3, 569-583
Published online May 16, 2019
Printed May 31, 2019
Qingsong Tang, Xiangde Zhang, Cheng Zhao
Northeastern University; Northeastern University; Indiana State University
Abstract : Given a graph $G$, the Motzkin and Straus formulation of the maximum clique problem is the quadratic program (QP) formed from the adjacent matrix of the graph $G$ over the standard simplex. It is well-known that the global optimum value of this QP (called Lagrangian) corresponds to the clique number of a graph. It is useful in practice if similar results hold for hypergraphs. In this paper, we attempt to explore the relationship between the Lagrangian of a hypergraph and the order of its maximum cliques when the number of edges is in a certain range. Specifically, we obtain upper bounds for the Lagrangian of a hypergraph when the number of edges is in a certain range. These results further support a conjecture introduced by Y. Peng and C. Zhao (2012) and extend a result of J. Talbot (2002). We also establish an upper bound of the clique number in terms of Lagrangians for hypergraphs.
Keywords : cliques of hypergraphs, colex ordering, Lagrangian of hypergraphs, polynomial optimization
MSC numbers : 05C35, 05C65, 05D99, 90C27
Supported by : This research is partially supported by Chinese Universities Scientific Fund(No.N140504004) and the Doctoral Starting up Foundation of Liaoning Province(No.201601011).
Downloads: Full-text PDF   Full-text HTML


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd